2011, 5(3): 425-433. doi: 10.3934/amc.2011.5.425

$\mathbb{Z}_2\mathbb{Z}_4$-additive perfect codes in Steganography

1. 

Department of Computer Science and Multimedia, Universitat Oberta de Catalunya, 08018-Barcelona, Spain

2. 

Department of Information and Communications Engineering, Universitat Autònoma de Barcelona, 08193-Bellaterra, Spain

Received  May 2010 Revised  March 2011 Published  August 2011

Steganography is an information hiding application which aims to hide secret data imperceptibly into a cover object. In this paper, we describe a novel coding method based on $\mathbb{Z}_2\mathbb{Z}_4$-additive codes in which data is embedded by distorting each cover symbol by one unit at most ($\pm 1$-steganography). This method is optimal and solves the problem encountered by the most efficient methods known today, concerning the treatment of boundary values. The performance of this new technique is compared with that of the mentioned methods and with the well-known rate-distortion upper bound to conclude that a higher payload can be obtained for a given distortion by using the proposed method.
Citation: Helena Rifà-Pous, Josep Rifà, Lorena Ronquillo. $\mathbb{Z}_2\mathbb{Z}_4$-additive perfect codes in Steganography . Advances in Mathematics of Communications, 2011, 5 (3) : 425-433. doi: 10.3934/amc.2011.5.425
References:
[1]

J. Bierbrauer and J. Fridrich, Constructing good covering codes for applications in steganography,, in, (2008) , 1.

[2]

J. Borges and J. Rifà, A characterization of 1-perfect additive codes,, IEEE Trans. Inform. Theory, 45 (1999) , 1688. doi: 10.1109/18.771247.

[3]

R. Crandall, Some notes on steganography,, available from \url{http://www.dia.unisa.it/~ads/corso-security/www/CORSO-0203/steganografia/LINKS%20LOCALI/matrix-encoding.pdf}, (1998) .

[4]

J. Fridrich and P. Lisoněk, Grid colorings in steganography,, IEEE Trans. Inform. Theory, 53 (2007) , 1547. doi: 10.1109/TIT.2007.892768.

[5]

F. J. MacWilliams and N. J. A. Sloane, "The Theory of Error-Correcting Codes,'', North-Holland Publishing Company, (1977) .

[6]

P. Moulin and R. Koetter, Data-hiding codes,, Proc. IEEE, 93 (2005) , 2083. doi: 10.1109/JPROC.2005.859599.

[7]

H. Rifà-Pous and J. Rifà, Product perfect codes and steganography,, Digit. Signal Process., 19 (2009) , 764. doi: 10.1016/j.dsp.2008.11.005.

[8]

B. Ryabko and D. Ryabko, Asymptotically optimal perfect steganographic systems,, Probl. Inform. Transm., 45 (2009) , 184. doi: 10.1134/S0032946009020094.

[9]

A. Westfeld, High capacity despite better steganalysis (F5 - A steganographic algorithm),, Lecture Notes in Comput. Sci., 2137 (2001) , 289. doi: 10.1007/3-540-45496-9_21.

[10]

F. M. J. Willems and M. van Dijk, Capacity and codes for embedding information in grayscale signals,, IEEE Trans. Inform. Theory, 51 (2005) , 1209. doi: 10.1109/TIT.2004.842707.

show all references

References:
[1]

J. Bierbrauer and J. Fridrich, Constructing good covering codes for applications in steganography,, in, (2008) , 1.

[2]

J. Borges and J. Rifà, A characterization of 1-perfect additive codes,, IEEE Trans. Inform. Theory, 45 (1999) , 1688. doi: 10.1109/18.771247.

[3]

R. Crandall, Some notes on steganography,, available from \url{http://www.dia.unisa.it/~ads/corso-security/www/CORSO-0203/steganografia/LINKS%20LOCALI/matrix-encoding.pdf}, (1998) .

[4]

J. Fridrich and P. Lisoněk, Grid colorings in steganography,, IEEE Trans. Inform. Theory, 53 (2007) , 1547. doi: 10.1109/TIT.2007.892768.

[5]

F. J. MacWilliams and N. J. A. Sloane, "The Theory of Error-Correcting Codes,'', North-Holland Publishing Company, (1977) .

[6]

P. Moulin and R. Koetter, Data-hiding codes,, Proc. IEEE, 93 (2005) , 2083. doi: 10.1109/JPROC.2005.859599.

[7]

H. Rifà-Pous and J. Rifà, Product perfect codes and steganography,, Digit. Signal Process., 19 (2009) , 764. doi: 10.1016/j.dsp.2008.11.005.

[8]

B. Ryabko and D. Ryabko, Asymptotically optimal perfect steganographic systems,, Probl. Inform. Transm., 45 (2009) , 184. doi: 10.1134/S0032946009020094.

[9]

A. Westfeld, High capacity despite better steganalysis (F5 - A steganographic algorithm),, Lecture Notes in Comput. Sci., 2137 (2001) , 289. doi: 10.1007/3-540-45496-9_21.

[10]

F. M. J. Willems and M. van Dijk, Capacity and codes for embedding information in grayscale signals,, IEEE Trans. Inform. Theory, 51 (2005) , 1209. doi: 10.1109/TIT.2004.842707.

[1]

Makoto Araya, Masaaki Harada, Hiroki Ito, Ken Saito. On the classification of $\mathbb{Z}_4$-codes. Advances in Mathematics of Communications, 2017, 11 (4) : 747-756. doi: 10.3934/amc.2017054

[2]

Joaquim Borges, Steven T. Dougherty, Cristina Fernández-Córdoba. Characterization and constructions of self-dual codes over $\mathbb Z_2\times \mathbb Z_4$. Advances in Mathematics of Communications, 2012, 6 (3) : 287-303. doi: 10.3934/amc.2012.6.287

[3]

Thomas Feulner. Canonization of linear codes over $\mathbb Z$4. Advances in Mathematics of Communications, 2011, 5 (2) : 245-266. doi: 10.3934/amc.2011.5.245

[4]

Masaaki Harada. Note on the residue codes of self-dual $\mathbb{Z}_4$-codes having large minimum Lee weights. Advances in Mathematics of Communications, 2016, 10 (4) : 695-706. doi: 10.3934/amc.2016035

[5]

Jean Bourgain. On random Schrödinger operators on $\mathbb Z^2$. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 1-15. doi: 10.3934/dcds.2002.8.1

[6]

Steven T. Dougherty, Cristina Fernández-Córdoba. Codes over $\mathbb{Z}_{2^k}$, Gray map and self-dual codes. Advances in Mathematics of Communications, 2011, 5 (4) : 571-588. doi: 10.3934/amc.2011.5.571

[7]

Evangeline P. Bautista, Philippe Gaborit, Jon-Lark Kim, Judy L. Walker. s-extremal additive $\mathbb F_4$ codes. Advances in Mathematics of Communications, 2007, 1 (1) : 111-130. doi: 10.3934/amc.2007.1.111

[8]

W. Cary Huffman. Additive cyclic codes over $\mathbb F_4$. Advances in Mathematics of Communications, 2008, 2 (3) : 309-343. doi: 10.3934/amc.2008.2.309

[9]

W. Cary Huffman. Additive cyclic codes over $\mathbb F_4$. Advances in Mathematics of Communications, 2007, 1 (4) : 427-459. doi: 10.3934/amc.2007.1.427

[10]

Michael Kiermaier, Johannes Zwanzger. A $\mathbb Z$4-linear code of high minimum Lee distance derived from a hyperoval. Advances in Mathematics of Communications, 2011, 5 (2) : 275-286. doi: 10.3934/amc.2011.5.275

[11]

Jonathan Meddaugh, Brian E. Raines. The structure of limit sets for $\mathbb{Z}^d$ actions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4765-4780. doi: 10.3934/dcds.2014.34.4765

[12]

Kevin McGoff, Ronnie Pavlov. Random $\mathbb{Z}^d$-shifts of finite type. Journal of Modern Dynamics, 2016, 10: 287-330. doi: 10.3934/jmd.2016.10.287

[13]

Mark Pollicott. $\mathbb Z^d$-covers of horosphere foliations. Discrete & Continuous Dynamical Systems - A, 2000, 6 (1) : 147-154. doi: 10.3934/dcds.2000.6.147

[14]

W. Cary Huffman. Additive self-dual codes over $\mathbb F_4$ with an automorphism of odd prime order. Advances in Mathematics of Communications, 2007, 1 (3) : 357-398. doi: 10.3934/amc.2007.1.357

[15]

Dongchen Li, Dmitry V. Turaev. Existence of heterodimensional cycles near Shilnikov loops in systems with a $\mathbb{Z}_2$ symmetry. Discrete & Continuous Dynamical Systems - A, 2017, 37 (8) : 4399-4437. doi: 10.3934/dcds.2017189

[16]

Michael Kiermaier, Matthias Koch, Sascha Kurz. $2$-arcs of maximal size in the affine and the projective Hjelmslev plane over $\mathbb Z$25. Advances in Mathematics of Communications, 2011, 5 (2) : 287-301. doi: 10.3934/amc.2011.5.287

[17]

Colin Little. Deterministically driven random walks in a random environment on $\mathbb{Z}$. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5555-5578. doi: 10.3934/dcds.2016044

[18]

Leonardo Manuel Cabrer, Daniele Mundici. Classifying GL$(n,\mathbb{Z})$-orbits of points and rational subspaces. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4723-4738. doi: 10.3934/dcds.2016005

[19]

G. A. Braga, A. Procacci, R. Sanchis. Ornstein-Zernike behavior for the Bernoulli bond percolation on $\mathbb Z^d$ in the supercritical regime. Communications on Pure & Applied Analysis, 2004, 3 (4) : 581-606. doi: 10.3934/cpaa.2004.3.581

[20]

Anatole Katok, Federico Rodriguez Hertz. Uniqueness of large invariant measures for $\mathbb{Z}^k$ actions with Cartan homotopy data. Journal of Modern Dynamics, 2007, 1 (2) : 287-300. doi: 10.3934/jmd.2007.1.287

2016 Impact Factor: 0.8

Metrics

  • PDF downloads (0)
  • HTML views (0)
  • Cited by (3)

[Back to Top]